Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 6  |  Page : 629--630

Sodium Valproate induced priapism in an adult with bipolar affective disorder

Shwetank Bansal, Sumit Kumar Gupta 
 Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi, India

Correspondence Address:
Shwetank Bansal
Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi
India

Priapism is defined as a prolonged and persistent, painful erection of the penis without sexual stimulation or arousal. There have been a few case report of priapism resulting from the use of antipsychotics. In our case, a 48-year-old male patient with a bipolar affective disorder was experiencing recurrent priapism with sodium valproate. The condition was found to resolve on stopping sodium valproate. There are no known case reports of similar complication with sodium valproate alone.


How to cite this article:
Bansal S, Gupta SK. Sodium Valproate induced priapism in an adult with bipolar affective disorder.Indian J Pharmacol 2013;45:629-630


How to cite this URL:
Bansal S, Gupta SK. Sodium Valproate induced priapism in an adult with bipolar affective disorder. Indian J Pharmacol [serial online] 2013 [cited 2022 Jun 28 ];45:629-630
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=6;spage=629;epage=630;aulast=Bansal;type=0